Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 21, 2011, 6:21 AM CDT for Monroe County, Mississippi. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 6:21 AM CDT (11:21 UTC)
- Expired
- Apr 22, 2011, 11:12 AM CDT
- In force
- 29 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 15.97 ft at Apr 21, 2011, 1:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
517 WGUS44 KMEG 211121 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 621 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE AND NEAR AMORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-221121- /O.NEW.KMEG.FL.W.0039.110421T1121Z-110422T1342Z/ /BGBM6.1.ER.110421T0810Z.110421T1200Z.110422T0742Z.NO/ 621 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL AFTER MIDNIGHT TOMORROW. * AT 03 AM THURSDAY THE STAGE WAS...14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.2 FEET THIS MORNING. * FLOOD STAGE IS 14.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE EARLY THIS MORNING AND WILL CONTINUE RISING TO NEAR 15.2 FEET BY LATE MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING. $$ MSC095-221121- /O.NEW.KMEG.FL.W.0040.110421T1121Z-110422T1520Z/ /AMYM6.1.ER.110421T0456Z.110421T1800Z.110422T0920Z.NO/ 621 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL EARLY TOMORROW. * AT 04 AM THURSDAY THE STAGE WAS...22.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 24.6 FEET THIS AFTERNOON. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY LATE EVENING AND WILL CONTINUE RISING TO NEAR 24.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. AT 25.0 FEET...WIDESPREAD LOWLAND AND FARMLAND FLOODING IS OCCURRING. $$
2 follow-up statements
751 WGUS84 KMEG 211703 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...LITTLE TALLAHATCHIE CANAL...TOMBIGBEE RIVER...TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-221200- /O.CON.KMEG.FL.W.0041.110422T0000Z-110422T1200Z/ /ETAM6.1.ER.110422T0000Z.110422T0000Z.110422T0600Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * THROUGH MIDNIGHT TONIGHT. * AT 11 AM THURSDAY THE STAGE WAS 24.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.0 FEET THIS EVENING. * FLOOD STAGE IS 25.0 FEET. * AT 25.0 FEET...EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK. $$ MSC095-221342- /O.CON.KMEG.FL.W.0039.000000T0000Z-110422T1342Z/ /BGBM6.1.ER.110421T0810Z.110421T1615Z.110422T0742Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL AFTER MIDNIGHT TOMORROW. * AT 11 AM THURSDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING. $$ MSC095-221520- /O.CON.KMEG.FL.W.0040.000000T0000Z-110422T1520Z/ /AMYM6.1.ER.110421T0456Z.110421T1800Z.110422T0920Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL EARLY TOMORROW MORNING. * AT 08 AM THURSDAY THE STAGE WAS 23.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 24.6 FEET THIS AFTERNOON. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY LATE EVENING AND WILL CONTINUE RISING TO NEAR 24.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 25.0 FEET...WIDESPREAD LOWLAND AND FARMLAND FLOODING IS OCCURRING. $$ MSC087-095-221703- /O.CON.KMEG.FL.W.0036.000000T0000Z-110425T1700Z/ /ABDM6.1.ER.110417T1142Z.110417T2000Z.110425T1100Z.NO/ 1203 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TOMORROW MORNING UNTIL MONDAY MORNING APRIL 25. * AT 10 AM THURSDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.8 FEET SATURDAY APRIL 23. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 15.8 FEET BY SATURDAY APRIL 23. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING APRIL 25. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED. $$
996 WGUS84 KMEG 220206 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 906 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-221612- /O.EXT.KMEG.FL.W.0039.000000T0000Z-110422T1612Z/ /BGBM6.1.ER.110421T0810Z.110421T1730Z.110422T1012Z.NO/ 906 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL EARLY TOMORROW. * AT 7 PM THURSDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * FLOOD STAGE IS 14.0 FEET. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICULTURAL LAND IS OCCURRING $$ MSC095-222322- /O.EXT.KMEG.FL.W.0040.000000T0000Z-110422T2322Z/ /AMYM6.1.ER.110421T0456Z.110422T0600Z.110422T1722Z.NO/ 906 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL TOMORROW EARLY AFTERNOON. * AT 8 PM THURSDAY THE STAGE WAS 23.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 24.3 FEET AFTER MIDNIGHT TOMORROW. * FLOOD STAGE IS 20.0 FEET. * THE RIVER WILL RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY AFTERNOON. * AT 25.0 FEET...WIDESPREAD LOWLAND AND FARMLAND FLOODING IS OCCURRING $$ MSC087-095-230206- /O.CON.KMEG.FL.W.0036.000000T0000Z-110425T1700Z/ /ABDM6.1.ER.110417T1142Z.110417T2000Z.110425T1100Z.NO/ 906 PM CDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TOMORROW LATE MORNING UNTIL MONDAY MORNING. * AT 8 PM THURSDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.8 FEET SATURDAY EARLY AFTERNOON. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 15.8 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 21, 5:48 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 21, 5:48 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
548 AM CDT THU APR 21 2011
.DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
SOUTHEAST COLORADO/NORTH NEW MEXICO WITH A COLD FRONT/QUASI-
STATIONARY BOUNDARY EXTENDING SOUTHEAST INTO THE SOUTHERN TWO
THIRDS OF TEXAS THEN EAST TOWARDS CENTRAL/NORTH MISSISSIPPI AND
INTO NORTH ALABAMA/GEORGIA. AS OF 4 AM CDT FORECAST
ISSUANCE...TEMPERATURES NORTH OF THE BOUNDARY RANGE FROM THE UPPER
40S TO LOWER 50S NORTH OF I-40 AND MIDDLE 50S TO AROUND 60 DEGREES
ACROSS NORTH MISSISSIPPI. HEAVY RAINFALL POTENTIAL AND
STRONG/SEVERE THUNDERSTORM POTENTIAL IN THE SHORT TERM ARE THE
PREDOMINANT CONCERNS IN THIS MORNING/S FORECAST PACKAGE.
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)...WATER VAPOR
SATELLITE/UPPER AIR PROFILER TRENDS DEPICT A MID LEVEL SHORTWAVE
TROUGH MOVING ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING.
MEANWHILE...A QUASI-STATIONARY BOUNDARY REMAINS IN PLACE ACROSS
NORTH/CENTRAL MISSISSIPPI THIS MORNING. AS A RESULT...THESE
SURFACE AND UPPER LEVEL SYNOPTIC FEATURES HAVE BEEN THE TRIGGERING
MECHANISM FOR A BACK BUILDING MESOSCALE CONVECTIVE SYSTEM /MCS/.
REGIONAL WSR-88D RADAR TRENDS SHOW A BROAD AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE SOUTH HALF OF ARKANSAS. THIS
CONVECTIVE ACTIVITY IS EXPECTED TO AFFECT AREAS ALONG AND SOUTH OF
THE TENNESSEE/MISSISSIPPI STATE LINE THIS MORNING. THE ATMOSPHERE
IS EXPECTED TO REMAIN VERY MOIST AND UNSTABLE WITH PRECIPITABLE
WATER VALUES REMAINING IN THE 1.5 TO 1.7 INCH RANGE ACROSS NORTH
MISSISSIPPI. AS A RESULT...I DECIDED TO EXTEND THE FLASH FLOOD
WATCH FOR AREAS SOUTH OF A LINE FROM HELENA ARKANSAS THROUGH
FULTON MISSISSIPPI THROUGH NOON AND CANCEL THE FLASH FLOOD WATCH
ACROSS THE REMAINDER OF NORTH MISSISSIPPI AND EAST ARKANSAS.
AFTER THE MID LEVEL SHORTWAVE MOVES EAST...CONFIDENCE FOR
WIDESPREAD HEAVY RAINFALL WANES AS NEARLY ZONAL FLOW ALOFT AND THE
LACK OF ANY NOTICEABLE TRIGGERING MECHANISM STILL REMAINS SOMEWHAT
UNCERTAIN FOR THE AFTERNOON. MODERATELY STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES AROUND 6.5 C/KM...MOST UNSTABLE CAPE VALUES
APPROACHING 1000 J/KG AND DEEP LOW LEVEL MOISTURE SUGGEST A
POTENTIAL FOR A FEW STRONG TO PERHAPS AN ELEVATED SEVERE
THUNDERSTORM ACROSS NORTH MISSISSIPPI...PREDOMINANTLY ACROSS THE
SAME AREA AS THE FLASH FLOOD WATCH.
WRF/GFS/ECMWF MODELS INDICATE THE WARM FRONT WILL BEGIN TO LIFT
BACK NORTH AS A WARM FRONT ACROSS THE REMAINDER OF THE MID SOUTH AS
THE AREA OF LOW PRESSURE IN THE ROCKIES MOVES INTO THE
CENTRAL/SOUTHERN PLAINS TONIGHT AND ANOTHER MID LEVEL SHORTWAVE
EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. AS A RESULT CONTINUED WITH CHANCE/LIKELY POPS
MAINLY ALONG AND NORTH OF A LINE FROM FORREST CITY ARKANSAS BACK
THROUGH IUKA MISSISSIPPI.
AS THE WARM FRONT PUSHES NORTH OF THE AREA FRIDAY...TEMPERATURES
ARE EXPECTED TO WARM INTO THE LOWER 80S BY FRIDAY AFTERNOON. A
WEAK AND SUBTLE MID LEVEL SHORTWAVE EMBEDDED WITHIN SOUTHWEST FLOW
ALOFT COMBINED WITH SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND
LI/S AROUND -6 MAY RESULT IN THE DEVELOPMENT OF ISOLATED/SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS AREAS MAINLY ALONG/NORTH I-40.
THIS CONDITIONAL INSTABILITY MAY POTENTIALLY RESULT IN A FEW
ISOLATED STRONG TO PERHAPS A SEVERE THUNDERSTORM BY FRIDAY
AFTERNOON IN THE ABOVE MENTIONED AREAS.
AN APPROACHING COLD FRONT WILL BECOME NEARLY QUASI-STATIONARY
ACROSS MISSOURI AND PORTIONS OF ARKANSAS/OKLAHOMA FRIDAY NIGHT.
THIS BOUNDARY ALONG WITH ANOTHER SUBTLE MIDLEVEL SHORTWAVE TROUGH
EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MAY TRIGGER THE DEVELOPMENT
OF AN MCS ALONG THE FRONT AND THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL ACROSS
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND FAR
NORTHWEST TENNESSEE.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...LONG RANGE MODELS
CONTINUE TO INDICATE A POTENTIALLY ACTIVE WEATHER PATTERN REMAINING
IN PLACE ACROSS THE MID SOUTH AS A QUASI-STATIONARY BOUNDARY REMAINS
IN PLACE ACROSS PORTIONS OF MISSOURI/ARKANSAS/OKLAHOMA OVER THE
WEEKEND. LOW END CHANCE POPS SEEM REASONABLE RIGHT NOW AS
SHOWER/THUNDERSTORM ACTIVITY WILL BE PREDOMINANTLY DRIVEN BY DAYTIME
INSTABILITY AND THE QUASI-STATIONARY BOUNDARY REMAINING JUST
NORTHWEST OF THE FORECAST AREA. THE QUASI-STATIONARY BOUNDARY IS
EXPECTED TO SLOWLY MOVE THROUGH THE AREA EARLY NEXT WEEK AS A SERIES
OF SURFACE LOWS AND SHORTWAVES EMBEDDED WITHIN A TRAILING DEEP UPPER
LEVEL TROUGH MOVE THROUGH THE MISSISSIPPI VALLEY. RAISED POPS FROM
PREVIOUS FORECAST BUT MAY NEED TO RAISE TO LIKELY/CATEGORICAL IN
LATER FORECASTS IF THIS TREND CONTINUES.
CJC
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND A FEW WEAK THUNDERSTORMS WERE WINDING DOWN ACROSS NORTH
MISSISSIPPI WITH KTUP SEEING A FEW MORE HOURS OF ACTIVITY. CIGS
ARE CURRENTLY VFR AT ALL SITES BUT CONFIDENT THAT THEY WILL LOWER TO
MVFR FIRST AT KTUP BEFORE SUNRISE AND SPREAD NORTHWARD TO THE OTHER
SITES DURING THE MORNING HOURS. NOT AS CONFIDENT ON HOW WIDESPREAD
RAIN SHOWERS WILL BE ON THURSDAY...BUT BELIEVE THE AFTERNOON HOURS
WILL BE THE BEST TIME TO SEE ACTIVITY ON STATION. KTUP WILL LIKELY
SEE VCTS DURING THE AFTERNOON WITH THE OTHER SITES NOT EXPECTED TO
SEE THUNDERSTORMS UNTIL THE THURSDAY EVENING. WINDS WILL BE
NORTHEAST...OCCASIONAL GUSTS THROUGHOUT THE DAY...BECOMING MORE EAST
AND SOUTHEAST LATE.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 64 84 66 / 70 40 10 10
MKL 69 63 82 63 / 60 50 20 20
JBR 65 61 81 63 / 60 50 30 30
TUP 76 65 83 63 / 70 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR PHILLIPS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CALHOUN-CHICKASAW-
COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
QUITMAN-TALLAHATCHIE-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Apr 21, 5:56 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 556 AM CDT THU APR 21 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 556 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS TO PERHAPS AN ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE ACROSS PORTIONS OF NORTH MISSISSIPPI THIS MORNING...MAINLY SOUTH OF A LINE FROM HELENA ARKANSAS TO FULTON MISSISSIPPI. HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON FOR AREAS ALONG AND SOUTH OF A LINE FROM HELENA ARKANSAS TO FULTON MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY NIGHT ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE AS A FRONT BECOMES NEARLY STALLED OUT ACROSS PORTIONS OF SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS WHICH BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, Apr 21, 1:17 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG HOUSTON 33.90N 89.00W
04/20/2011 CHICKASAW MS EMERGENCY MNGR
*** 1 INJ *** TREES DOWN COUNTY WIDE. ONE TREE FELL ON A
HOME IN HOUSTON RESULTING IN INJURIES TO A CHILD. THE
CHILD WAS TREATED FOR CUTS AND BRIUSES AND RELEASED.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Marshall, Pontotoc, Union, Yalobusha | 51 min |
| Apr 20, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 11 min |
| Apr 20, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 38 min |
| Apr 20, 8:10 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Lafayette, Lee, Marshall and 5 more | 3 hr |
| Apr 20, 8:28 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo | 47 min |
| Apr 20, 8:43 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Apr 20, 9:01 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 3 hr |
| Apr 21, 6:21 AM CDT | River Flood Warning | MEG | Monroe | 29 hr |
| Apr 21, 10:29 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.